Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Jackson, KY

July 24, 2011Elliott County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 24, 2011, 7:28 PM EDT for Elliott County, Rowan County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 7:28 PM EDT (23:28 UTC)
Expired
Jul 24, 2011, 8:15 PM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Elliott County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3468 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS53 KJKL 242328
SVRJKL
KYC063-205-250015-
/O.NEW.KJKL.SV.W.0255.110724T2328Z-110725T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME EAST CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FANNIN VALLEY...OR 6 MILES
  NORTHWEST OF SANDY HOOK...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANDY HOOK...LITTLE SANDY...STARK...NEWFOUNDLAND...ISONVILLE...
  CULVER AND BRUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3824 8310 3820 8305 3821 8300 3819 8298
      3819 8292 3813 8289 3807 8294 3805 8298
      3800 8304 3808 8327 3810 8325 3812 8326
      3825 8320
TIME...MOT...LOC 2328Z 286DEG 8KT 3814 8319
WIND...HAIL 60MPH <.50IN

$$

GEOGERIAN
2 follow-up statements
221 
WWUS53 KJKL 242338
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT SUN JUL 24 2011

KYC063-205-250015-
/O.CON.KJKL.SV.W.0255.000000T0000Z-110725T0015Z/
ROWAN KY-ELLIOTT KY-
738 PM EDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLIOTT AND
EXTREME EAST CENTRAL ROWAN COUNTIES UNTIL 815 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LYTTEN...OR NEAR SANDY HOOK...
MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SANDY HOOK...LITTLE SANDY...STARK...NEWFOUNDLAND...ISONVILLE...
  CULVER AND BRUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3824 8310 3820 8305 3821 8300 3819 8298
      3819 8292 3813 8289 3807 8294 3805 8298
      3800 8304 3808 8327 3810 8325 3812 8326
      3825 8320
TIME...MOT...LOC 2338Z 286DEG 8KT 3812 8317
WIND...HAIL 60MPH <.50IN

$$

GEOGERIAN
869 
WWUS53 KJKL 250011
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
811 PM EDT SUN JUL 24 2011

KYC063-205-250021-
/O.EXP.KJKL.SV.W.0255.000000T0000Z-110725T0015Z/
ROWAN KY-ELLIOTT KY-
811 PM EDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR ELLIOTT AND EXTREME EAST
CENTRAL ROWAN COUNTIES WILL EXPIRE AT 815 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3824 8310 3820 8305 3821 8300 3819 8298
      3819 8292 3813 8289 3807 8294 3805 8298
      3800 8304 3808 8327 3810 8325 3812 8326
      3825 8320
TIME...MOT...LOC 0011Z 286DEG 8KT 3810 8308

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:17 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 24, 7:17 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT SUN JUL 24 2011

.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/

SCATTERED CONVECTION DEVELOPED DURING THE AFTERNOON BUT BEGAN TO WANE
OVER ALL BUT THE EASTERN PORTION OF THE FORECAST AREA BEFORE THE NEW
FORECAST PACKAGE WAS TO BE ISSUED. AN OUTFLOW BOUNDARY FROM AN
EARLIER MCS WAS MOVING SE THROUGH SE IN AND SW OH AT MID AFTERNOON...
AND WAS SPARKING SOME CONVECTION YET...BUT IT HAS NOT SHOWN STRONG
DEVELOPMENT. IF THIS FEATURE SURVIVES...TIMING EXTRAPOLATION PUTS IT
IN THE JKL FORECAST AREA THIS EVENING. HOWEVER...CONFIDENCE IN ITS
EVOLUTION IS LOW. HAVE USED A PERIOD OF CHANCE POPS ASSOCIATED WITH
IT. LATE TONIGHT A SYNOPTIC SCALE COLD FRONT WILL DROP SOUTH TOWARD
THE OH RIVER ALONG WITH A WEAK SHORTWAVE TROUGH. THIS WILL BRING
ANOTHER INCREASE IN POPS...BUT DO NOT HAVE ENOUGH CONFIDENCE TO GO
ABOVE CHANCE CATEGORY.

ON MONDAY THE COLD FRONT AND SHORT WAVE TROUGH WILL MOVE ACROSS THE
FORECAST AREA AND BRING A CONTINUED POTENTIAL FOR DEEP CONVECTION.
THE HIGHEST POP WILL BE IN OUR SOUTHERN COUNTIES WHERE THERE WILL BE
THE MOST TIME TO DESTABILIZE BEFORE THE SYSTEM PASSES. HAVE USED
LIKELY SOUTH AND CHANCE NORTH. BOTH THE GFS AND NAM SHOW DEEP
MOISTURE LINGERING OVER OUR SOUTHERN BORDER EARLY MONDAY NIGHT...AND
HAVE MAINTAINED A SLIGHT CHANCE OF PRECIP THERE. DURING THE COURSE OF
THE NIGHT...DRIER AIR ALOFT WILL BECOME MORE ESTABLISHED AND CLOUDS
WILL DECREASE.

TUESDAY AND TUESDAY NIGHT SURFACE HIGH PRESSURE OVER THE REGION
SHOULD BRING DRY WEATHER AND MOSTLY CLEAR SKIES. THERE WILL ALSO BE A
BIT OF A BREAK FROM THE EXTREME DEW POINTS...ESPECIALLY IN OUR NE
COUNTIES.

IN TERMS OF HEAT AND HUMIDITY...WILL ALLOW THE HEAT WARNING/ADVISORY
TO RUN INTO THE EVENING AND EXPIRE. A FEW PLACES WERE REPORTING HEAT
INDICES AROUND 100 AT MID AFTERNOON. HEAT INDICES ON MONDAY ARE ONLY
EXPECTED TO TOP OUT IN THE LOWER TO MID 90S...ENDING OUR STRING OF
DAYS REQUIRING AN ADVISORY OR WARNING.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/

LONG TERM FORECAST WILL START OFF VERY QUIET WITH SURFACE RIDGING
EXTENDING FROM THE NORTHEAST...SOUTH ALONG THE APPALACHIANS ON
WEDNESDAY. AS THE HIGH SLIDES EAST WEDNESDAY NIGHT...WARM AND
INCREASINGLY HUMID AIR WILL SPREAD INTO EAST KENTUCKY ONCE AGAIN. AT
THIS POINT...APPEARS WE CAN SQUEEZE OUT ONE MORE DRY DAY ON
THURSDAY. HOWEVER...BY FRIDAY...ENOUGH MOISTURE AND INSTABILITY WILL
RETURN TO GENERATE SOME AIR MASS THUNDERSTORMS. A COLD FRONT WILL
PUSH INTO THE OHIO VALLEY BY FRIDAY AFTERNOON AND STALL ACROSS
KENTUCKY THROUGH THE UPCOMING WEEKEND. THIS WILL PRODUCE AN EXTENDED
PERIOD OF UNSETTLED WEATHER ONCE AGAIN. MOST WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY LOOKS TO BE CONFINED TO THE AFTERNOON AND
EVENING HOURS...BUT CANNOT RULE OUT ISOLATED ACTIVITY OVERNIGHT. THE
BOUNDARY WILL EVENTUALLY SAG SOUTHWARD SUNDAY NIGHT WITH DRIER
WEATHER RETURNING EARLY NEXT WEEK.
&&

.AVIATION.../00Z TO 24Z/...UPDATED

SCATTERED SHOWERS AND THUNDERSTORMS ARE ALL OVER EASTERN KENTUCKY
THIS EVENING. THE RADAR IS SHOWING MULTIPLE OUTFLOW BOUNDARIES...SO
BE ESPECIALLY AWARE OF POTENTIAL LOW LEVEL WIND SHEAR. AT 23Z...TWO
OUT FLOW BOUNDARIES WERE APPROACHING JKL...ONE FROM THE NORTHWEST AND
ONE FROM THE EAST. THIS CURRENT ROUND OF THUNDERSTORMS SHOULD STAY
ACTIVE FOR THE NEXT FEW HOURS AND START TO DIE DOWN AFTER 1Z. THERE
WILL BE ANOTHER ROUND OF STORMS IN THE MORNING AS THE COLD FRONT
MOVES IN FROM THE NORTH. I HAVE TEMPO FOG AND MIST IN THE
FORECAST...HOWEVER MY CONFIDENCE IS LOW BECAUSE THE WINDS MAY PICK UP
AHEAD OF THE FRONT OR AN OUTFLOW BOUNDARY MAY MOVE THROUGH AND
MIX OUT THE FOG. STILL THINK THE FOG IS THE MOST PROBABLE OUTCOME.
THE FRONT WILL LIKELY BRING WIDESPREAD PRECIPITATION WHICH SHOULD
LAST OFF AND ON THROUGH THE END OF THE TAF PERIOD. EXPECTING
PREDOMINATE VFR EXCEPT FOR THE MORNING MIST AND NEAR THUNDERSTORMS
AND SHOWERS.
&&

.JKL WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083-084.

HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ085>088-104-
106>120.

&&

SHORT TERM...HAL
LONG TERM....KAS
AVIATION...JJ
Hazardous weather outlook, Jul 24, 4:56 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT SUN JUL 24 2011

KYZ044-050>052-058>060-068-069-079-080-083-251100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO
456 PM EDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAT INDICES NEAR 100 WILL LINGER EARLY IN THE EVENING. THUNDERSTORMS
WILL BE POSSIBLE TONIGHT. ISOLATED HEAVY RAINFALL MAY OCCUR WHERE SLOW
MOVING THUNDERSTORMS ARE PERSISTENT...WHICH COULD LEAD TO FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. SOME OF THESE STORMS COULD
AGAIN BRING HEAVY RAINFALL AND ISOLATED FLOODING.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING TO THE
NATIONAL WEATHER SERVICE IN JACKSON.

KYZ104-106>117-119-120-251100-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ...
PIKEVILLE
456 PM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAT INDICES NEAR 100 WILL LINGER EARLY IN THE EVENING. THUNDERSTORMS
WILL BE POSSIBLE TONIGHT. ISOLATED HEAVY RAINFALL MAY OCCUR WHERE SLOW
MOVING THUNDERSTORMS ARE PERSISTENT...WHICH COULD LEAD TO FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. SOME OF THESE STORMS COULD
AGAIN BRING HEAVY RAINFALL AND ISOLATED FLOODING.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING TO THE
NATIONAL WEATHER SERVICE IN JACKSON.

KYZ085>088-118-251100-
WHITLEY-KNOX-BELL-HARLAN-LETCHER-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...WHITESBURG
456 PM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAT INDICES NEAR 100 WILL LINGER EARLY IN THE EVENING. THUNDERSTORMS
WILL BE POSSIBLE TONIGHT. ISOLATED HEAVY RAINFALL MAY OCCUR WHERE SLOW
MOVING THUNDERSTORMS ARE PERSISTENT...WHICH COULD LEAD TO FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY EVENING. SOME OF
THESE STORMS COULD AGAIN BRING HEAVY RAINFALL AND ISOLATED FLOODING.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING TO THE
NATIONAL WEATHER SERVICE IN JACKSON.

KYZ084-251100-
MCCREARY-
INCLUDING THE CITIES OF...WHITLEY CITY
456 PM EDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAT INDICES NEAR 100 WILL LINGER EARLY IN THE EVENING. THUNDERSTORMS
WILL BE POSSIBLE TONIGHT. ISOLATED HEAVY RAINFALL MAY OCCUR WHERE SLOW
MOVING THUNDERSTORMS ARE PERSISTENT...WHICH COULD LEAD TO FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY EVENING. SOME OF
THESE STORMS COULD AGAIN BRING HEAVY RAINFALL AND ISOLATED FLOODING.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING TO THE
NATIONAL WEATHER SERVICE IN JACKSON.

HAL

In the hours before

Special weather statement, Jul 24, 3:08 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
308 PM EDT SUN JUL 24 2011

KYZ119-241945-
MARTIN-
308 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345
PM EDT SUNDAY AFTERNOON...

   MARTIN.

AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILO...OR NEAR
INEZ...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STIDHAM AROUND
315 PM EDT...CALF CREEK AROUND 325 PM EDT...INEZ AROUND 330 PM EDT...
PEVIER AROUND 335 PM EDT...DEBORD AROUND 340 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 25 TO 35 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JACOBSON
Special weather statement, Jul 24, 5:41 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
541 PM EDT SUN JUL 24 2011

KYZ050-058-059-242245-
MONTGOMERY-POWELL-ESTILL-
541 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645
PM EDT SUNDAY EVENING...

   SOUTHERN MONTGOMERY...
   WESTERN POWELL AND
   NORTHWESTERN ESTILL.

AT 539 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR WESTBEND...OR 8 MILES NORTHWEST OF STANTON...MOVING EAST
AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND
545 PM EDT...WESTBEND AROUND 550 PM EDT...VIRDEN AROUND 555 PM EDT...
WALTERSVILLE AROUND 605 PM EDT...CLAY CITY AROUND 610 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 3 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT
LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON AREA ROADWAYS.
ADDITIONALLY...SOME CULVERTS IN POOR DRAINAGE AREAS MAY FILL RAPIDLY
ENOUGH TO SPILL ONTO AREA ROADS. MOTORISTS ARE URGED TO DRIVE
CAREFULLY.

GEOGERIAN
Special weather statement, Jul 24, 5:53 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
553 PM EDT SUN JUL 24 2011

KYZ110-120-242245-
FLOYD-PIKE-
553 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645
PM EDT SUNDAY EVENING...

   EAST CENTRAL FLOYD AND
   NORTHWESTERN PIKE.

AT 553 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
JUSTELL...OR 8 MILES NORTHWEST OF PIKEVILLE...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GULNARE AROUND
600 PM EDT...COAL RUN AROUND 605 PM EDT...JARAD AROUND 610 PM EDT...
PIKEVILLE AROUND 615 PM EDT...ZEBULON AROUND 620 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON
Special weather statement, Jul 24, 6:01 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT SUN JUL 24 2011

KYZ060-242245-
MENIFEE-
601 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 645
PM EDT SUNDAY EVENING...

   MENIFEE.

AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CEDAR
GROVES...OR 8 MILES WEST OF FRENCHBURG...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CORNWELL AROUND
610 PM EDT...ROTHWELL AROUND 615 PM EDT...SUDITH AROUND 620 PM EDT...
TABOR AROUND 625 PM EDT...RATLITT AROUND 630 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JACOBSON
Special weather statement, Jul 24, 6:11 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT SUN JUL 24 2011

KYZ050>052-242245-
ROWAN-BATH-MONTGOMERY-
611 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645
PM EDT SUNDAY EVENING...

   EXTREME WEST CENTRAL ROWAN...
   SOUTHERN BATH AND
   MONTGOMERY.

AT 611 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNT
STERLING...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EWINGTON AROUND
620 PM EDT...GATEWOODS STATION AROUND 625 PM EDT...CAMARGO AROUND 630
PM EDT...COONS STATION AROUND 635 PM EDT...UPPER SPENCER AROUND 640
PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JACOBSON
Special weather statement, Jul 24, 7:06 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
706 PM EDT SUN JUL 24 2011

KYZ044-051-242330-
FLEMING-BATH-
706 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
PM EDT SUNDAY EVENING...

   FLEMING AND
   NORTH CENTRAL BATH.

AT 705 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS RIDGE...
OR 7 MILES SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHERBURNE
AROUND 710 PM EDT...TILTON AROUND 715 PM EDT...PEBBLE AROUND 720 PM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 3 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT
LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:53 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike37 min
Jul 24, 5:55 PM EDTAreal Flood AdvisoryJKLFloyd, Pike2 hr
Jul 24, 7:15 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Morgan, Rowan3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.